Rabbit syndrome

From WikiMD

Rabbit syndrome is a rare[1] form of extrapyramidal side effect of antipsychotic drugs in which perioral tremors occur at a rate of approximately 5 Hz. Rabbit syndrome is characterized by involuntary, fine, rhythmic motions of the mouth along a vertical plane, without involvement of the tongue,[2][3] and resembling the chewing movements of a rabbit.[4] It is usually seen after years of pharmacotherapy, and is more prominent with high potency drugs like haloperidol, fluphenazine, and pimozide. There is also a low incidence with thioridazine, clozapine, olanzapine, aripiprazole,[5] and low doses of risperidone.

Rabbit syndrome can be treated with anticholinergic drugs. It generally disappears within a few days of treatment but may re-emerge after anticholinergic treatment is stopped. Another treatment strategy is to switch the patient to an atypical antipsychotic with high anti-cholinergic properties.[3]

References


W8MD weight loss logo

Ad. Tired of being overweight?. W8MD's insurance Weight loss program can HELP*

Quick links: Medicine Portal | Encyclopedia‏‎‏‎ | Gray's Anatomy‏‎ | Topics‏‎ |‏‎ Diseases‏‎ | Drugs | Wellness | Obesity‏‎ | Metabolic syndrome | Weight loss*
Disclaimer: The entire contents of WIKIMD.ORG are for informational purposes only and do not render medical advice or professional services. If you have a medical emergency, you should CALL 911 immediately! Given the nature of the wiki, the information provided may not be accurate, misleading and or incorrect. Use the information on this wiki at your own risk! See full Disclaimer.
Link to this page: <a href="http://www.wikimd.org/wiki/Rabbit_syndrome">Rabbit syndrome</a>

  • Individual results may vary for weight loss from our sponsors.